Saturday, September 5, 2015
Addiction and Substance Abuse
wellll uh i did freon for a really long time and when i first started doing it i would just take like one huff or two huffs of it and then i would get this crazy wawawawa sound but anyway then i wanted more and then i started doing more and more of it. when i would inhale and exhale it many times it would look like to another person that i would be having a siesure of some sort but really in my head i was tripping balls. i would get these cray trips on like stuff like me being trapped in somewhere either in a like crazy ball or in darkness or maybe it would seem to me that i would be slicing my fingers or something. but then it would fade and i would snap back to reality. but now im getting really bad like heart pains or really bad chest pains i dont know what im getting and im very concerned. but its alot of sharp pains and its in my chest sometimes for a couple of seconds sometimes for hours
Thank you for your question. Huffing or sniffing solvents has been relatively common among adolescents and to a lesser extent young adults for a few decades. As a person slips from a pattern of occasionally using, to a pattern of repeated using / increasing dose / increasing frequency like you describe in your experience, it generally means that the person is harmfully involved in the drug use and needs some professional help. I would strongly recommend that you begin to work with a counselor or treatment program, because the substance abuse or addiction pattern sounds very concerning.
Regarding your chest pains, although they are often not a heart-attack in a young person like yourself, they can certainly be serious and you should see a doctor for a thorough evaluation. Please be open with the doctor about your substance use - it is the only way that they can help you (e.g., by you being honest and open).
Ted Parran, MD
Associate Professor of General Medical Sciences
School of Medicine
Case Western Reserve University